Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 2, 2008, 4:31 AM EST for Lafayette County, Madison County, Taylor County, Florida. It took effect at Mar 2, 2008, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 4:31 AM EST (09:31 UTC)
- In effect from
- Mar 2, 2008, 1:00 PM EST
- Expired
- Mar 2, 2008, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 91 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 020931 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 AM EST SUN MAR 2 2008 ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR THE INLAND AREAS OF THE EASTERN FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIRMASS WILL GRADUALLY SHIFT EASTWARD TODAY BUT NOT BEFORE PRODUCING ONE MORE DAY OF RED FLAG CONDITIONS ACROSS THE SUWANNEE VALLEY IN THE EASTERN FLORIDA BIG BEND. FLZ016>018-034-021045- /O.CAN.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ GADSDEN-LEON-JEFFERSON-DIXIE- 431 AM EST SUN MAR 2 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES MAY BRIEFLY DROP BELOW 35 PERCENT THIS AFTERNOON...BUT CRITICAL FOUR HOUR DURATIONS ARE NO LONGER EXPECTED FROM JEFFERSON COUNTY WESTWARD. $$ FLZ019-028-029-021745- /O.UPG.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ /O.NEW.KTAE.FW.W.0028.080302T1800Z-080302T2300Z/ MADISON-TAYLOR-LAFAYETTE- 431 AM EST SUN MAR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON. FOUR TO FIVE HOUR DURATIONS OF LOW RELATIVE HUMIDITY IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
2 follow-up statements
000 WWUS82 KTAE 020933 RRA RFWTAE RED FLAG WARNING...RETRANSMITTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 AM EST SUN MAR 2 2008 ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR THE INLAND AREAS OF THE EASTERN FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIRMASS WILL GRADUALLY SHIFT EASTWARD TODAY BUT NOT BEFORE PRODUCING ONE MORE DAY OF RED FLAG CONDITIONS ACROSS THE SUWANNEE VALLEY IN THE EASTERN FLORIDA BIG BEND. FLZ016>018-034-021045- /O.CAN.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ GADSDEN-LEON-JEFFERSON-DIXIE- 431 AM EST SUN MAR 2 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES MAY BRIEFLY DROP BELOW 35 PERCENT THIS AFTERNOON...BUT CRITICAL FOUR HOUR DURATIONS ARE NO LONGER EXPECTED FROM JEFFERSON COUNTY WESTWARD. $$ FLZ019-028-029-022300- /O.UPG.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ /O.NEW.KTAE.FW.W.0028.080302T1800Z-080302T2300Z/ MADISON-TAYLOR-LAFAYETTE- 431 AM EST SUN MAR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON. FOUR TO FIVE HOUR DURATIONS OF LOW RELATIVE HUMIDITY IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
000 WWUS82 KTAE 022324 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 PM EST SUN MAR 2 2008 FLZ019-028-029-030030- /O.EXP.KTAE.FW.W.0028.000000T0000Z-080302T2300Z/ MADISON-TAYLOR-LAFAYETTE- 624 PM EST SUN MAR 2 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:01 AM EST, 30 minutes earlier.
Area forecast discussion, Mar 2, 4:01 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 AM EST SUN MAR 2 2008
.SHORT TERM...
(TODAY THROUGH TUESDAY) THE 04 UTC REGIONAL SURFACE ANALYSIS
SHOWED A PUDDLE OF HIGH PRESSURE ACROSS OUR FORECAST AREA...AND A
DISSIPATING QUASI-STATIONARY FRONT ACROSS SOUTH GA AND SOUTH AL.
THE 00 UTC NUMERICAL GUIDANCE HAS CONTINUED THE RECENT TREND OF A
SOMEWHAT WEAKER WEATHER SYSTEM MOVING ACROSS OUR FORECAST AREA
TUESDAY. THE CAPE IS LOOKING WEAKER WITH EACH MODEL RUN...AND NOW
THE Q-G FORCING IS LOOKING WEAKER TOO AS THE 500 MB APPEARS TO
LIFT NORTHEASTWARD TOWARD THE GREAT LAKES INSTEAD OF MAKING A
CLOSER APPROACH TO OUR AREA. THUS WE NOW THINK THIS WILL BE A MORE
TYPICAL SEVERE WEATHER EVENT FOR OUR AREA...WITH A WEAKENING
SQUALL LINE PRODUCING A FEW SEVERE THUNDERSTORMS (MAINLY DAMAGING
WINDS)...AND NOT A MAJOR SEVERE WEATHER OUTBREAK AS WAS INITIALLY
FEARED A FEW DAYS AGO.
.LONG TERM...
(TUESDAY NIGHT THROUGH SUNDAY) FORTUNATELY...THE LONG TERM FORECAST
DOESNT NEED TO BE CHANGED MUCH. THIS IS DUE TO THE 02/00Z GFS
SOLUTION CONVERGING TOWARD THE 02/00Z EURO. IN FACT...THE 02/00Z GFS
ENSEMBLE IS VERY CLOSE TO THE GFS SOLUTION.
ONCE THE STRONG STORM SYSTEM CLEARS OUR REGION TUESDAY NIGHT...HIGH
PRESSURE WILL BUILD IN AND KEEP THINGS TRANQUIL THROUGH THURSDAY.
WITH A FAIRLY AMPLIFIED AND SWIFT MOVING PATTERN ACROSS THE CONUS
THINGS WILL CHANGE QUICKLY ON FRIDAY. ACCORDING TO THE EURO SOLUTION
A FRONTAL BOUNDARY STALLED ACROSS THE YUCATAN AND SOUTHERN FLORIDA
WILL BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS ON FRIDAY AS A
DEEP TROF DIGS INTO THE MID SOUTH. THIS SURFACE BOUNDARY MAY ONLY
GRADUALLY LIFT NORTHWARD ON FRIDAY AND GIVE OUR SOUTHERN ZONES A
CHANCE OF A SHOWER OR TWO. THIS DIFFERS DRASTICALLY FROM THE GFS
WHICH TRIES TO PULL THE FRONT NORTHWARD WITH AN ATTENDANT SURFACE
CYCLONE AND BRING A GOOD CHANCE FOR SHOWERS TO OUR REGION ON FRIDAY
NIGHT. THIS SOLUTION WILL BE DISCOUNTED AS IT DOESNT HAVE SUPPORT
FROM OTHER MODELS...LET ALONE THE GFS ENSEMBLE MEAN. WILL PREFER A
PERSISTENCE APPROACH HERE WITH POPS SLIGHTLY ABOVE CLIMO (20 TO 30
PERCENT RANGE) INTO THE WEEKEND AND TEMPERATURES AT CLIMO UNTIL
BETTER MODEL CONSISTENCY CAN BE FOUND.
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 49 77 58 66 / 0 0 0 40 70
PANAMA CITY 75 56 76 62 62 / 0 10 10 60 70
DOTHAN 75 50 75 57 59 / 0 10 10 60 70
ALBANY 74 47 76 56 66 / 0 0 10 40 70
VALDOSTA 76 48 79 58 66 / 0 0 0 20 70
CROSS CITY 78 49 79 59 69 / 0 0 0 20 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAFAYETTE...MADISON...TAYLOR.
GM...NONE.
&&
FOURNIER/GODSEYHazardous weather outlook, Mar 1, 5:39 AM EST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 539 AM EST SAT MAR 1 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 539 AM EST SAT MAR 1 2008 /439 AM CST SAT MAR 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HAZARDOUS WEATHER POSSIBLE MONDAY NIGHT AND EARLY TUESDAY... .DAY ONE...TODAY AND TONIGHT... DRY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... FAIR WEATHER AND SEASONAL TEMPERATURES ARE EXPECTED THROUGH MOST OF MONDAY. HOWEVER...SEVERE WEATHER IS POSSIBLE MONDAY NIGHT AND EARLY TUESDAY AS A STRONG LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT APPROACH FROM THE WEST. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL CAUSE HIGH WINDS AND SEAS...PERHAPS APPROACHING GALE FORCE. SURF NEAR 6 FEET AND TIDES OF 1 TO 2 FEET ABOVE NORMAL ARE POSSIBLE...WHICH COULD CAUSE MINOR COASTAL FLOODING AND BEACH EROSION. A SQUALL LINE IS EXPECTED TO DEVELOP NEAR OR JUST AHEAD OF THIS FRONT...AND SEVERE WEATHER IS POSSIBLE AS THIS LINE OF STORMS MOVES EAST ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ISOLATED TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE. THE PROBABILITY OF GETTING SEVERE WEATHER WITHIN 25 MILES OF A POINT IS ABOUT 15 PERCENT. THIS IS A LOWER VALUE THAN WAS FORECAST YESTERDAY...BECAUSE THERE IS NOW MORE UNCERTAINTY AS TO HOW UNSTABLE THE AIRMASS WILL REALLY BE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT MAY BE REQUIRED MONDAY NIGHT AND EARLY TUESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.